Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Goodland, KS

April 1, 2006Graham County, Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 1, 2006, 6:28 PM CST for Graham County, Norton County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2006, 6:28 PM CST (00:28 UTC)
Expired
Apr 1, 2006, 7:26 PM CST
In force
58 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Graham County, KS, Norton County, KS

The radar

The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 6:40 PM CSTHAIL 1.75Lenora, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 4:01 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 020027
SVRGLD
KSC065-137-020130-
/O.NEW.KGLD.SV.W.0002.060402T0028Z-060402T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRAHAM COUNTY IN NORTHWEST KANSAS
  THIS INCLUDES THE CITY OF HILL CITY
  NORTON COUNTY IN NORTHWEST KANSAS
  THIS INCLUDES THE CITY OF NORTON

* UNTIL 730 PM CST

* AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
  MORLAND TO PENOKEE TO BOGUE...OR ALONG A LINE EXTENDING FROM 16
  MILES EAST OF HOXIE TO 8 MILES NORTHWEST OF HILL CITY TO 13 MILES
  EAST OF HILL CITY...MOVING NORTH AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW ALMELO AND LENORA AROUND 635 PM CST
  EDMOND AND DENSMORE AROUND 640 PM CST
  REAGER AND NORTON AROUND 650 PM CST
  CALVERT AROUND 655 PM CST
  ALMENA AROUND 700 PM CST

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

LAT...LON 3927 10016 3928 9962 4000 9962 4000 10016

$$

THEDE
4 follow-up statements
000 
WWUS53 KGLD 020041
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MST SAT APR 1 2006

KSC065-137-020130-
/O.CON.KGLD.SV.W.0002.000000T0000Z-060402T0130Z/
NORTON KS-GRAHAM KS-
641 PM CST SAT APR 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTHERN GRAHAM AND NORTON COUNTIES...

AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR LENORA...OR ABOUT 15 MILES NORTHWEST OF HILL CITY...
MOVING NORTH AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTON AND 7 MILES EAST OF REAGER BY 700 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING
FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3927 10016 3928 9962 4000 9962 4000 10016

$$
000 
WWUS53 KGLD 020051
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MST SAT APR 1 2006

KSC065-137-020130-
/O.CON.KGLD.SV.W.0002.000000T0000Z-060402T0130Z/
NORTON KS-GRAHAM KS-
651 PM CST SAT APR 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTHERN GRAHAM AND NORTON COUNTIES...

AT 647 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR LENORA...OR ABOUT 14 MILES SOUTHWEST OF NORTON...MOVING
NORTH AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTON AND 7 MILES EAST OF REAGER BY 700 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

GOLF BALL SIZE HAIL WAS REPORTED IN LENORA AT 640 PM CDT. IF YOU ARE 
IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING
FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3927 10016 3928 9962 4000 9962 4000 10016

$$

THEDE
000 
WWUS53 KGLD 020101
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
601 PM MST SAT APR 1 2006

KSC065-020111-
/O.CAN.KGLD.SV.W.0002.000000T0000Z-060402T0130Z/
GRAHAM KS-
701 PM CST SAT APR 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR GRAHAM COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING
FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3956 10016 3956 9961 4000 9962 4000 10016

$$

KSC137-020130-
/O.CON.KGLD.SV.W.0002.000000T0000Z-060402T0130Z/
NORTON KS-
701 PM CST SAT APR 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTON COUNTY...

AT 656 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR REAGER...OR ABOUT 9 MILES SOUTHWEST OF NORTON...MOVING
NORTH AT 55 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING 
FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3956 10016 3956 9961 4000 9962 4000 10016

$$

THEDE
000 
WWUS53 KGLD 020125
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MST SAT APR 1 2006

KSC137-020136-
/O.CAN.KGLD.SV.W.0002.000000T0000Z-060402T0130Z/
NORTON KS-
726 PM CST SAT APR 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING
FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3956 10016 3956 9961 4000 9962 4000 10016

$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:20 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 1, 4:20 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
320 PM MST SAT APR 1 2006

.DISCUSSION...MAIN FORECAST CONCERNS DEAL WITH POTENTIAL WIND ADVISORY SUN...WITH
MAIN EMPHASIS PLACED ON SVR POTENTIAL TNT.

12Z UPPER AIR ANALYSIS INDICATES PROGRESSIVE S/WV TROF PUSHING INTO
WRN CO AND NM. CYCLOGENESIS ONGOING IN ERN CO AND WRN KS IN RESPONSE
TO THIS S/WV TROF WITH A WARM FRONT PUSHING INTO SRN KS. FURTHER
SOUTH...BOUNDARY LAYER DEW POINTS IN THE MID 50S/LWR 60S WL CONTINUE
TO SURGE NORTHWARD WITH A WELL DEFINED DRYLINE FM SRN KS
EXTENDING TO THE WRN PRTNS OF THE TX AND OK PANHANDLE. EXPECT
STORMS TO DEVELOP SOUTH OF THE CWA AND MOVE TO THE NORTHEAST.
SHEAR PROFILES AND INCREASING INSTABILITY SUPPORT LARGE HAIL AND
ISOLATED TORNADOES...ESPECIALLY OVR THE ERN PRTN OF THE CWA.

SFC LOW WL PUSH INTO WRN IA SUN. FCST SOUNDINGS INDICATE DECENT
MIXING AND COMBINED CAA AND STEEP LAPSE RATES...GUSTY NW WINDS CAN
APPROACH ADVISORY CRITERIA. HOWEVER DECIDED TO HOLD OFF ON ISSUING
ANY WIND ADVISORY HEADLINES ATTM SINCE FORECASTED WIND GUSTS ARE
RIGHT ON THE BORDER OF ADVISORY CRITERIA.

ACTIVE UPPR AIR PATTERN IS EXPECTED NEXT WEEK AS RIDGE BUILDS OVR
THE ROCKIES MON WHILE A PAC LOW APPROACHES THE W COAST. MODELS ARE IN
REASONABLE AGREEMENT WITH THE PHASING AND TIMING WITH THE H5
HTS...ALTHOUGH THE GFS IS SLIGHTLY FASTER. WEAK S/WV TROF AND SFC
LOW TO PUSH INTO THE HIGH PLAINS TUE...ALTHOUGH BEST LLVL MOISTURE
AND UPPER LVL DYNAMICS APPEAR TO BE CONFINED SOUTH OF THE CWA. THUS
PULLED THE SLIGHT CHANCE OF TRW. PAC LOW AS MENTIONED ABOVE IS
PROGGED BY THE GFS TO INTENSIFY AS IT PROGRESSES TO THE EAST WHILE
THE ECMWF HANGS BACK TO THE NORTHWEST. FOLLOWED THE GFS FOR THIS
SCENARIO WITH DRY SLOTTING OVR WRN KS WED BUT WRAP AROUND MOISTURE
WL SUPPLY SLIGHT CHANCE OF TRW THUR.

REMAINDER OF EXTENDED LOOKS TO BE IN FINE SHAPE SO NO CHANGES WERE
WARRANTED ATTM.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK
Hazardous weather outlook, Apr 1, 11:35 AM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1035 AM MST SAT APR 1 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1135 AM CST SAT APR 1 2006 /1035 AM MST SAT APR 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL ARE EXPECTED AFTER
4 PM MST (5 PM CST) MAINLY EAST OF THE COLORADO AND KANSAS
BORDER.

A WARM FRONT WILL LIFT NORTH INTO WESTERN KANSAS AND PORTIONS OF
FAR SOUTHWEST NEBRASKA AFTER 4 PM MST (5 PM CST). ISOLATED
THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THIS BOUNDARY THEN
INCREASE IN COVERAGE THROUGH MIDNIGHT.

WIND PROFILES ARE FAVORABLE FOR ROTATING THUNDERSTORMS WHICH
COULD LEAD TO VERY LARGE HAIL AND A FEW TORNADOES. DAMAGING WINDS
ARE ALSO POSSIBLE. STORM MOTIONS WILL GENERALLY BE TO THE
NORTHEAST AT 30 MPH SO ALTHOUGH FLOODING IS NOT EXPECTED LOCALLY
HEAVY RAINFALL IS.

THE BEST CHANCE FOR SEVERE WEATHER THROUGH TONIGHT WILL BE EAST OF
A LINE EXTENDING FROM LEOTI TO OAKLEY AND OBERLIN KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
SHORTLY AFTER SUNRISE SUNDAY AND LAST THROUGH SUNSET.

THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE AREA NEXT
TUESDAY AND THURSDAY. AT THIS TIME THE MAIN THREAT WILL BE
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 4 PM MST (5 PM CST) EAST
OF COLORADO AND KANSAS BORDER.

DDT

In the hours before

Special weather statement, Apr 1, 5:34 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MST SAT APR 1 2006

KSZ029-020000-
GOVE-
534 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GOVE COUNTY...

AT 532 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF PENDENNIS...AND MOVING NORTH
AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THEDE
Special weather statement, Apr 1, 5:43 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MST SAT APR 1 2006

KSZ003-004-015-016-020015-
DECATUR-GRAHAM-NORTON-SHERIDAN-
543 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DECATUR...GRAHAM...NORTON AND SHERIDAN COUNTIES...

AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STUDLEY...OR 13 MILES EAST OF HOXIE...AND
MOVING NORTH AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST.

THEDE
Special weather statement, Apr 1, 5:52 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MST SAT APR 1 2006

KSZ015-016-029-020030-
GOVE-GRAHAM-SHERIDAN-
552 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GOVE...GRAHAM AND SHERIDAN COUNTIES...

AT 548 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
GOVE TO TREGO CENTER TO MCCRACKEN...AND MOVING NORTH AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST.

THEDE
Special weather statement, Apr 1, 6:13 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MST SAT APR 1 2006

KSZ002-003-020045-
DECATUR-RAWLINS-
613 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DECATUR AND RAWLINS COUNTIES...

AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF REXFORD...OR 17 MILES
SOUTHEAST OF ATWOOD...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:16 PM CSTSevere Thunderstorm WarningGLDDecatur, Rawlins44 min
Apr 2, 4:32 AM CDTWind AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more15 hr
Apr 2, 2:27 PM CDTHigh Wind WarningGLDCheyenne, Decatur, Gove, Graham, Norton, Rawlins and 3 more5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.